The Men On Steroids May Lose Libido & Grow Impotent

The Men On Steroids May Lose Libido & Grow Impotent

The men on steroids may experience temporary sterility, testicular atrophy, and the development of female sex characteristics. Testosterone, the male sex hormone, is responsible for the growth of sexual organs. Testosterone is secreted in male testes.

The amount of testosterone in the male bloodstream is controlled by the pituitary gland in the brain. If testosterone level is low, the pituitary gland secretes the hormones FSH (“Follicle Stimulating Hormone”) and LH (“Luteinizing Hormone”) that make testes to secrete more testosterone, but if testosterone level high, the pituitary gland drops FSH and LH, and testosterone level drops consequently. This way body regulates the testosterone production.

In the men on steroids, finding high quantity of anabolic steroids that are chemically similar to testosterone, the pituitary gland cuts down the testosterone production in the testes. Hence the men on steroid make their testes remain inactive or not producing testosterone as long as they go on taking steroids.

This results in the lowering down the production of sperm cells, which grow to abnormal shapes in the men on steroids. If the men on steroids continue abusing anabolic steroids for long, they may become infertile, but if they stop taking steroids, their testicular function will probably return to normal. The long term men on steroids have lasting sterility and loss of libido with impotence due to a permanent effect on the pituitary.

The levels of testosterone is 30 % more in men, that is why men normally have erections or feel like having sex in morning. The balance of testosterone gets disturbed in the men on steroids, who may lose their libido or grow impotent.

The men on steroids get lots of anabolic steroids accumulated in their bodies. The large amounts of anabolic steroids get metabolized to form conjugated estradiol and estrone, female hormones. This results in the breast growth in the men on steroids. The condition is medically termed as gynecomastia. This is an irreversible side effect of anabolic steroid abuse and may accumulate from one cycle of use to the next. The body changes a portion of the anabolics to conjugated estradiol and estrone, female sex hormones, by a chemical process called “aromatisation.”